Flash Flood, Cooper
- When
- August 18, 7:17 AM CST to 11:17 AM CST
- Where
- Cooper County, 2 mi E of Boonville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.967, -92.700
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 18, 2:15 AM CST, 5 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 AM CDT THU AUG 18 2005 .DISCUSSION... THUNDERSTORM CHANCES THROUGH SATURDAY AND HOT TEMPERATURES TODAY AND FRIDAY ARE THE MAIN CONCERNS IN SHORT TERM. CURRENT ACTIVITY OCCURRING IN AN AREA OF ISENTROPIC LIFT WHICH SHOWS UP NICELY ON 310K SURFACE OF THE NAM. THIS LIFT SHOULD BE SHIFTING TO THE EAST OF FORECAST AREA BY LATE MORNING. BUT THEN HAVE TO WATCH WHERE SURFACE TROUGH...CURRENTLY IN EASTERN NEBRASKA...SETTLES THIS AFTERNOON AS SHORT WAVE ASSOCIATED WITH IT MOVES OFF INTO THE GREAT LAKES. LIKELY WILL STALL NEAR IOWA MISSOURI BORDER. WITH MOISTURE EXPECTED TO POOL ALONG IT LATER THIS AFTERNOON...WE MAY SEE SOME STORMS POPPING UP IN ITS VICINITY TOWARD EVENING. WILL GO WITH ONLY SLIGHT CHANCES FOR THE AFTERNOON PERIOD DUE TO LACK OF A TRIGGER OTHER THAN CONVECTIVE TEMPS...BUT INTRODUCE CHANCE POPS FOR TONIGHT IN NORTHERN MISSOURI WITH 950 TO 900 MB WINDS PICKING UP AND CONVERGING INTO THAT REGION. IN WAKE OF STORMS THIS MORNING...SHOULD SEE CLEARING AND SOUTH TO SOUTHWEST WINDS PICKING UP AND ADVECTING IN MUCH WARMER AIR. WITH DEWPOINTS ALSO RISING...WILL LIKELY SEE SOME AFTERNOON HEAT INDICES CLIMB JUST ABOVE THE 100 DEGREE MARK. NOT ENOUGH TO WARRANT A HEAT ADVISORY BUT WILL CERTAINLY HIGHLIGHT IN THE HWO. ANOTHER HOT DAY EXPECTED ON FRIDAY BEFORE THE COLD FRONT MOVES THROUGH REGION FRIDAY NIGHT AND SATURDAY MORNING. THIS FRONT WILL BE ASSOCIATED WITH A STRONGER NORTHERN STREAM SHORT WAVE CURRENTLY EVIDENT IN WESTERN CANADA ON THE WV LOOP. THIS WAVE EXPECTED TO DEEPEN A LITTLE MORE THEN SKIRT ALONG CANADIAN BORDER ON FRIDAY. STRENGTH AND SPEED OF THIS WAVE INDICATES SURFACE FRONT SHOULD HAVE NO PROBLEM DIVING SOUTHWARD FRIDAY NIGHT...AND MAY PRODUCE SOME SEVERE WEATHER...WHICH WILL BE HIGHLIGHTED IN HWO. THIS FRONT WILL MARK THE END TO OUR MINI HEAT WAVE THAT WILL OCCUR TODAY AND FRIDAY. PC && .PREVIOUS DISCUSSION... 845 PM CDT WED... HAVE ADJUSTED PRECIPITATION CHANCES AND CLOUD COVER A LITTLE FOR TONIGHT. LATEST MOISTURE IMAGERY INDICATES A SHORTWAVE TRACKING ENE ALONG THE NEB/SD BORDER. IT APPEARS THAT THE BRUNT OF THE UPPER DYNAMICS WILL TRACK NORTH OF THE CWA. THE SHORTWAVE...ALONG WITH A DRY LINE IN WRN NEB...HAS TRIGGERED THUNDERSTORMS NR THE LBF AREA. IF THIS ACTIVITY HOLD TOGETHER AS IT MOVES EAST...IT WOULD PROBABLY NOT REACH THE EXTREME NWRN CWA UNTIL AROUND DAYBREAK. WILL NOT REMOVE POPS ACROSS THE WRN ZONES ENTIRELY AS THERE IS SOME CONCERN ABOUT THETAE ADV LATE TONIGHT. NAM LOOKS FAIRLY IMPRESSIVE WITH THE 310-315K THETAE ADVECTION FOR LATE TONIGHT. HOWEVER... BELIEVE THAT THE H8 FLOW OF THE NAM LOOKS TOO STRONG. PREFER WEAKER VERSION OF THE GFS. REGARDLESS...WILL HOLD A THREAT OF THUNDERSTORMS FOR MAINLY THE NWRN HALF OF THE CWA FOR LATE TONIGHT. DB 325 PM CDT WED... THERE ARE MULTIPLE SHORTWAVES VISIBLE ON AFTERNOON WATER VAPOR IMAGERY THAT WILL AFFECT THE FORECAST AREA IN THE SHORT TERM. THE FIRST WAVE IS SPAWNING SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN HALF OF MISSOURI. ALTHOUGH A COUPLE ASSOCIATED SHOWERS COULD SNEAK INTO THE SOUTHERN PORTION OF THE CWA THIS EVENING...ANTICIPATED COVERAGE ONLY WARRANTS 20 POPS THERE. THE NEXT SHORTWAVE OF INTEREST IS CURRENTLY OVER EASTERN NEBRASKA. A HEALTHY SUPERCELL DEVELOPED THIS AFTERNOON ALONG A FAVORABLE SHEAR AXIS. EXPECT THIS CELL TO WEAKEN WITH EASTWARD PROGRESSION...ALTHOUGH IT MAY HOLD TOGETHER LONG ENOUGH TO AFFECT A PORTION OF THE NORTHWESTERN CWA. MORE ORGANIZED ACTIVITY IS EXPECTED LATE THIS EVENING AS SUPPORT FROM THE NEXT UPSTREAM SHORTWAVE (CURRENTLY OVER WESTERN SD/NE) DIVES ACROSS SOUTHEASTERN NEBRASKA...AND AN UPPER LEVEL JET MAX ACROSS THE KS/NE/MO BORDER OFFERS ADDITIONAL ASSISTANCE. WILL MAINTAIN THE HIGHEST POPS BETWEEN 06Z AND 12Z ACROSS NORTHWEST MISSOURI CLOSER TO THE BETTER DYNAMICS...WITH 30 POPS ELSEWHERE. EXPECT PRECIPITATION TO COME TO AN END IN THE EAST BY THURSDAY EVENING. AS FAR AS TEMPERATURES ARE CONCERNED...HAVE INCREASED READINGS A COUPLE DEGREES TONIGHT DUE TO ANTICIPATED CLOUD COVER. ALSO WENT SLIGHTLY BELOW GUIDANCE FOR TOMORROW FOR THE SAME REASON. COLD FRONT APPEARS ON TRACK FOR FRIDAY...WITH CHANCE POPS SPREADING ACROSS THE CWA ON FRIDAY AFTERNOON AND EVENING. LATTER HALF OF THE FORECAST PERIOD HAS TWO MAIN PERIODS TO FOCUS ON. ONE IS THE EXODUS OF THE SURFACE FRONT WITH TIMING OF RAIN ENDING ON SATURDAY. THE SECOND IS THE POSSIBILITY OF A SHORTWAVE ENTERING THE AREA IN THE TUES/WED TIMEFRAME. ON SATURDAY...SHOULD SEE THE ENDING OF POST FRONTAL RAIN. MOST OF IT SHOULD BE GONE BY AFTERNOON AS DRY AIR ADVECTS IN FROM THE NORTH. THE COOLER TEMPS AT H8 LAG JUST A BIT...SO HIGHS ON SUN ARE COOLER THAN SAT. BY SUNDAY AS THE SURFACE RIDGE EDGES IN...TEMPS WILL BE BELOW AVERAGE. RETURN FLOW SETS UP BY THE MIDDLE OF NEXT WEEK. H8 TEMPS WARM BACK UP INTO +20C RANGE IN WESTERN MISSOURI...SO SURFACE TEMPS REFLECT A WARMING TREND. SOME OF THE ENSEMBLE MEMBERS ARE TRYING TO BRING SHORTWAVE THROUGH THE REGION TUES/WED. UNTIL BETTER AGREEMENT BETWEEN THEM...HAVE GONE WITH A DRY FORECAST. TO TREND TO THAT POSSIBILITY...HAVE ADDED SOME CLOUDS AND WENT A LITTLE COOLER WITH TEMPS IN NORTHERN MO. WILL KEEP AN EYE ON THE NEXT FEW RUNS. LS/LVK && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 555 AM CDT THU AUG 18 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 555 AM CDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THIS MORNING...THUNDERSTORMS MAINLY IN AREAS FROM AROUND KANSAS CITY...EAST INTO CENTRAL MISSOURI WILL BE PRODUCING HEAVY RAINFALL AND FREQUENT LIGHTNING...BUT SEVERE STORMS ARE NOT EXPECTED. THERE WILL BE SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON IN EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI...WITH A CHANCE OF THUNDERSTORMS ACROSS NORTHERN MISSOURI TONIGHT. IF THESE STORMS DEVELOP...THEY MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. ONCE THE STORMS END THIS MORNING...HOT AND HUMID CONDITIONS WILL TAKE OVER. HEAT INDICES IN EASTERN KANSAS AND WESTERN AND CENTRAL MISSOURI MAY REACH THE 100 TO 105 DEGREE RANGE FOR A TIME LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER HOT DAY IS EXPECTED ON FRIDAY WITH HEAT INDICES CLIMBING TO AROUND 100 DEGREES IN THE AFTERNOON. A COLD FRONT MOVING SOUTH FRIDAY NIGHT WILL PRODUCE THUNDERSTORMS ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS DURING THE EVENING HOURS...MOVING SOUTH INTO EAST CENTRAL KANSAS AND CENTRAL MISSOURI OVERNIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER...INCLUDING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION MAY BE NEEDED LATE THIS AFTERNOON AND INTO TONIGHT ACROSS NORTHERN MISSOURI AND THE NORTHEAST CORNER OF KANSAS. SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY NIGHT...INITIALLY IN NORTHERN MISSOURI AND NORTHEAST KANSAS...AND THEN INTO CENTRAL MISSOURI TO EAST CENTRAL KANSAS OVERNIGHT. PC
The Pleasant Hill radar (KEAX), 137 km away, was scanning. The volume nearest the first event began at 13:18 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471771.